Thunderstorm Wind, Oneida
- When
- July 13, 2:00 AM EST
- Where
- Oneida County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.333, -75.750
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 8:25 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 925 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT - THURSDAY)... UPDATE - QUICK GRID/ZONE UPDATE. WILL LEAVE ISOLD TSTMS IN SE ZONES TIL MIDNIGHT. UPPED MINS BY A FEW DEG GIVEN THE CRNT TDS. ALSO DECIDED TO ADD THE MENTION OF ISOLD TSTMS FOR TMRW GIVEN MESOETA SUGGESTION OF WEAK CONVERGENCE ACRS CNTRL NYS AND SIMILAR THERMODYNAMICS. MIDSHIFT MAY HAVE TO RAISE POPS TO 30/40 AFTER CLOSER INSPECTION OF 00Z RUNS. PREV AFD BLO... ISOLATED STORMS WILL CONTINUE TO FIRE THROUGH THE EARLY EVENING ACROSS THE EASTERN HALF OF THE FORECAST AREA...AS THE PRESENCE OF A WEAK BACK-DOOR FRONT PROVIDES SOME LIFT/CONVERGENCE IN A VERY UNSTABLE AIR MASS. LATER TONIGHT...THE AIR WILL STABILIZE AND THE FRONTAL BOUNDARY SHOULD BEGIN TO WASH OUT. ONCE AGAIN...PATCHY AREAS OF VALLEY FOG COULD FORM OVER THE TWIN TIERS. WEDNESDAY...ANOTHER WARM HUMID DAY IS ON TAP...WITH MORE ISOLATED THUNDERSTORM COVERAGE NEAR PEAK HEATING IN THE AFTERNOON. FOR NOW...WELL KEEP THIS A SILENT 20% PROBABILITY IN THE ZONES...AS TRIGGERING MECHANISMS SEEM TO BE LACKING...OTHER THAN ANY MESOSCALE BOUNDARIES. ONCE AGAIN...THUNDERSTORMS SHOULD DECREASE AFTER SUNSET. THURSDAY...WE MAY SEE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BY AFTERNOON...AS A COOL FRONT APPROACHES FROM THE WEST AND ANOTHER NORTHERN-STREAM SHORT-WAVE DROPS INTO UPSTATE NY FROM THE NORTHWEST. WE USED 30% PROBABILITIES FOR NOW. -MJ && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (12/18Z - 13/18Z)... VFR WITH ISOLD TSRA THRU 00Z. PRETTY LOW CHC TSRA WL AFFECT TERMINAL OPS AND HAVE LEFT OUT OF FCST. AFT 00Z...VRBL AMTS OF CU/AC WITH AREAS OF MVFR VSBYS DUE TO HZ/BR. LWR IFR VSBY PSBL AT KELM. OTLK VFR AFT 12Z. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
908 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0410 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE. NUMEROUS TREES UPROOTED.
0430 PM TSTM WND DMG ONEIDA 43.08N 75.66W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0435 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0525 PM TSTM WND DMG OTSELIC 42.72N 75.72W
07/12/2005 CHENANGO NY EMERGENCY MNGR
LARGE TREE DOWN FROM HIGH WINDS.
0550 PM TSTM WND DMG LINCKLAEN 42.67N 75.85W
07/12/2005 CHENANGO NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
0830 PM TSTM WND DMG HARRIS 41.72N 74.73W
07/12/2005 SULLIVAN NY TRAINED SPOTTER
TREE BRANCHES DOWN BY STRONG WINDS.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 910 PM EDT TUE JUL 12 2005 PAZ048-130215- PIKE PA- 910 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING IN EASTERN PIKE COUNTY... * AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR GREELEY..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GREELEY AT 915 PM EDT. TWIN LAKES AT 925 PM EDT. MILFORD AT 955 PM EDT. DINGMANS FERRY AT 1015 PM EDT. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. NICOSIA
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1001 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
07/12/2005 ONEIDA NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0355 PM TSTM WND GST ROME 43.23N 75.49W
07/12/2005 60 MPH ONEIDA NY AMATEUR RADIO
SKYWARN SPOTTER ESTIMATED A 60 MPH WIND GUST. TREES ALSO
DOWN.
0355 PM HAIL ROME 43.23N 75.49W
07/12/2005 0.75 INCH ONEIDA NY AMATEUR RADIO
0405 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY AMATEUR RADIO
NUMEROUS TREES UPROOTED.
0410 PM TSTM WND DMG ROME 43.23N 75.49W
07/12/2005 ONEIDA NY NWS EMPLOYEE
NUMEROUS TREES DOWN.
0415 PM TSTM WND DMG FLOYD 43.22N 75.35W
07/12/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES BLOWN DOWN ONTO HOUSE WHICH HAS STARTED A
HOUSE FIRE. NUMEROUS TREES UPROOTED.
0430 PM TSTM WND DMG ONEIDA 43.08N 75.66W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0435 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/12/2005 MADISON NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN.
0525 PM TSTM WND DMG OTSELIC 42.72N 75.72W
07/12/2005 CHENANGO NY EMERGENCY MNGR
LARGE TREE DOWN FROM HIGH WINDS.
0550 PM TSTM WND DMG LINCKLAEN 42.67N 75.85W
07/12/2005 CHENANGO NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
0815 PM TSTM WND DMG LIBERTY 41.80N 74.75W
07/12/2005 SULLIVAN NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
0830 PM TSTM WND DMG HARRIS 41.72N 74.73W
07/12/2005 SULLIVAN NY TRAINED SPOTTER
TREE AND WIRES DOWN BY STRONG WINDS.
0845 PM TSTM WND DMG MONTICELLO 41.65N 74.69W
07/12/2005 SULLIVAN NY COUNTY OFFICIAL
TREES AND WIRES DOWN.
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1238 AM EDT WED JUL 13 2005 NYZ036-045-130545- CHENANGO NY-MADISON NY- 1238 AM EDT WED JUL 13 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHITTENANGO..AND MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAZENOVIA AT 1250 AM EDT NELSON AT 100 AM EDT MORRISVILLE AT 105 AM EDT ERIEVILLE AT 110 AM EDT SHEDS AND WEST EATON AT 115 AM EDT DERUYTER AT 120 AM EDT GEORGETOWN AND LEBANON AT 125 AM EDT SOUTH LEBANON AT 130 AM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 215 AM EDT WED JUL 13 2005 NYZ036-037-045-130715- CHENANGO NY-MADISON NY-ONEIDA NY- 215 AM EDT WED JUL 13 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS... AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR STOCKBRIDGE..AND MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MUNNSVILLE AND STOCKBRIDGE AT 225 AM EDT, PETERBORO AND AUGUSTA AT 230, ORISKANY FALLS AT 235, MORRISVILLE AND MADISON AT 245, EATON AND PIERCEVILLE AT 255, WEST EATON AND ERIEVILLE AT 300, HAMILTON AND HUBBARDSVILLE AT 305, LEBANON AND SOUTH LEBANON AT 315 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 238 AM EDT WED JUL 13 2005 NYZ009-036-037-130745- MADISON NY-ONEIDA NY- 238 AM EDT WED JUL 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROME TO TABERG TO 11 MILES NORTH OF CAMDEN..AND MOVING SOUTH AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... VERONA MILLS AND BLOSSVALE AT 245 AM EDT, NEW LONDON AND FLORENCE AT 250, VERONA AT 255, VERNON AND CAMDEN AT 305, VERNON CENTER AND VIENNA AT 310, SYLVAN BEACH AND ONEIDA CASTLE AT 315, MUNNSVILLE AND STOCKBRIDGE AT 320, JEWELL AT 325 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
The Ft Drum radar (KTYX), 47 km away, was scanning. The volume nearest the first event began at 06:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467265.